Taken Wal-Fex brand of Musinex D?

Theresa W.
on 2/7/18 11:35 am, edited 2/7/18 11:37 am - Northern Lower, MI

Hello everyone! It's been sooooo long since I've been on here! Just a quick catch-up...I had RNY surgery in Dec 2003, so gosh, 15 years ago. Initially lost 110lbs, then unfortunately I gradually put a lot of it back on...not to my top weigh, but definitely not what I envisioned for myself. So onward I go...

But getting to my question is:

I had a sinus infection. I took the generic brand of Musinex-D from behind the counter at Walgreens (Wal-Fex), the 4 hr. dose. Worked GREAT! But I think it raised havoc with my tummy. I only took it for 3 or 4 days, maybe twice a day during that time, but ever since I stopped taking it (the last 4 or 5 days now), I've had kind of a sour/upset stomach with a metallic taste in my mouth, and it is pretty constant. Does anyone know if this is a side effect from this, or should I be looking for something else? Thanks guys! Theresa

 

hollykim
on 2/7/18 12:53 pm - Nashville, TN
Revision on 03/18/15
On February 7, 2018 at 7:35 PM Pacific Time, Theresa W. wrote:

Hello everyone! It's been sooooo long since I've been on here! Just a quick catch-up...I had RNY surgery in Dec 2003, so gosh, 15 years ago. Initially lost 110lbs, then unfortunately I gradually put a lot of it back on...not to my top weigh, but definitely not what I envisioned for myself. So onward I go...

But getting to my question is:

I had a sinus infection. I took the generic brand of Musinex-D from behind the counter at Walgreens (Wal-Fex), the 4 hr. dose. Worked GREAT! But I think it raised havoc with my tummy. I only took it for 3 or 4 days, maybe twice a day during that time, but ever since I stopped taking it (the last 4 or 5 days now), I've had kind of a sour/upset stomach with a metallic taste in my mouth, and it is pretty constant. Does anyone know if this is a side effect from this, or should I be looking for something else? Thanks guys! Theresa

the symptom you describe sounds like acid. I don't know if it is because of the medication or not.

 


          

 

HonestOmnivore
on 2/7/18 3:33 pm
RNY on 03/29/17 with

You should talk to the pharmacist, but I think it can reduce the mucus lining of your pouch which can allow for some acid issues and potentially bleeding in your stomach. I'd be extra kind to your tummy and if the symptoms continue check with your doctor.

5'4" 49yrs at surgery date

SW - 206 CW - 136
M1 - 20lb M2 - 9 lb M3 - 7 lb M4 - 7 lb M5 - 7 lb M6 - 6 lb M7 - 4 lb M8 - 1 lb M9 - 2 lb M10 - 4 lb

ScaleSkater
on 2/8/18 7:40 am

Curious where you found info on mucousal impact of this product? I couldn't and I have access to medical databases. This isn't an nsaid, which impacts prostigladin production (the process which protects the mucosal layer).

Yes you are experiencing a side effect. You just need to decide if it is worth the product benefit over the feeling.

HW 510 / SW 424/ GW range 175-185 / CW 198 :)

RNY November 2016

HonestOmnivore
on 2/9/18 10:42 am
RNY on 03/29/17 with

My pharmacist advised me to avoid it because it she said that it can reduce the mucus lining of the stomach. She said I should talk to my surgeon before using it. She also said it was a low risk for occasional use where occasional means less often than monthly. After reading your question I texted a friend who is in her pharm residency and she responded with "yes but complicated".

5'4" 49yrs at surgery date

SW - 206 CW - 136
M1 - 20lb M2 - 9 lb M3 - 7 lb M4 - 7 lb M5 - 7 lb M6 - 6 lb M7 - 4 lb M8 - 1 lb M9 - 2 lb M10 - 4 lb

Lishamc1
on 2/7/18 11:27 pm

Mucinex or any decongestant dry you out, with dehydration being a big problem for people that have had the surgery I'd guess it affect us even more. Increase your water intake even more and see how you feel

Highest weight: 265, surgery weight: 245, surgery date: 9/11/17 RNY m1: - 26 m2: - 14 m3: -15 m4: -10 m5: -8 m6: - 4 m7: -6.5

×